MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112750
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 04/30/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 6 years 8 months post implant of perfix plug, patient was diagnosed with hernia recurrence thereby underwent repair.The instructions-for-use supplied with the device list hernia recurrence as possible complication.This emdr represents the bard/davol perfix plug (device #1).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2007- patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿the defect at the base of the inguinal floor was identified and a perfix plug (device #1) placed and secured using sutures, then a patch was placed over the top of the plug and tacked.¿ (b)(6) 2012 - patient was diagnosed with symptomatic direct right inguinal hernia thereby underwent open repair with the implant of perfix plug (device #2).Per operative notes, ¿the hernia sac was dissected and a perfix plug (device #2) placed in the inguinal floor and sutured.Then, a precut patch was secured over the top of the plug using sutures.¿ (b)(6) 2014 - patient was diagnosed with recurrent left inguinal hernia and right lower quadrant incisional hernia thereby underwent open repair with the implant of perfix plug (device #3 & device #4) and explant of perfix plug (device #2).Per operative notes, ¿the direct hernia in the medial portion of the left inguinal floor was found and a perfix plug (device #3) was placed and secured using sutures.In the right lower quadrant, hernia was identified after removing perfix plug (device #2) and a perfix plug (device #4) inserted into the hole and sutured.¿ (note: there was no mention/visualization of the previously placed perfix plug (device #1) during this procedure.) attorney alleged that the patient had mesh migration, mesh shrinkage, pain, hernia recurrence and emotional injuries.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20876078
Report Number1213643-2024-094846
Device Sequence Number15664436
Product Code FTL
UDI-Device Identifier00801741016592
UDI-Public(01)00801741016592
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112750
Device Lot Number43HQD062
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight94 KG